Alert archive / North Dakota / Flash Flood Warnings in 2009
Flash Flood Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Mar 25, 2009, 9:34 AM CDT for Burleigh County, Emmons County, Morton County, North Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2009, 9:34 AM CDT (14:34 UTC)
- Expired
- Mar 25, 2009, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- None
Counties Burleigh County, ND, Emmons County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 4 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KBIS 251434 FFWBIS NDC015-029-059-251730- /O.NEW.KBIS.FF.W.0004.090325T1434Z-090325T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BISMARCK ND 934 AM CDT WED MAR 25 2009 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA... THIS INCLUDES LOW LYING AREAS OF THE CITIES OF BISMARCK AND MANDAN... EXTREME NORTHWESTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA... EAST CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 1230 PM CDT * AT 929 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THE NORTHERN ICE JAM NEAR DOUBLE DITCH INDIAN VILLAGE HAS BROKEN...WHILE THE SOUTHERN ICE JAM ALONG THE MISSOURI RIVER IS STILL IN PLACE. THOSE IN THE WARNING AREA SHOULD MOVE TO HIGHER GROUND...AS RAPID INCREASES IN CURRENT WATER LEVELS ARE LIKELY. THIS WARNING INCLUDES LOW LYING AREAS OF THE CITIES OF BISMARCK AND MANDAN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4694 10101 4693 10050 4661 10036 4663 10099 $$ SCHECK/NH
3 follow-up statements
956 WGUS73 KBIS 251526 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1026 AM CDT WED MAR 25 2009 NDC015-029-059-251730- /O.CON.KBIS.FF.W.0004.000000T0000Z-090325T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMONS ND-BURLEIGH ND-MORTON ND- 1026 AM CDT WED MAR 25 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR EAST CENTRAL MORTON...SOUTHWESTERN BURLEIGH AND EXTREME NORTHWESTERN EMMONS COUNTIES... THE NATIONAL WEATHER SERVICE IS WORKING CLOSELY WITH NORTH DAKOTA STATE OFFICIALS TO ENSURE THAT ACCURATE INFORMATION IS COMMUNICATED TO THE PUBLIC. AT 1016 AM CDT...STATE OFFICIALS CONFIRMED THAT REPORTS THAT THE ICE JAM NORTH OF BISMARCK IN THE DOUBLE DITCH INDIAN VILLAGE AREA BROKE ARE FALSE. SOME WATER HAS BEGUN TO FLOW AROUND THE SIDE OF THE ICE JAM ALONG THE MISSOURI RIVER. KEEP ALERT OF THE RAPIDLY CHANGING SITUATION DUE TO THE UNPREDICTABILITY OF WATER LEVELS DUE TO ICE JAMS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANDAN AND BISMARCK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4694 10101 4693 10050 4661 10036 4663 10099 $$ SCHECK/NH
910 WGUS73 KBIS 251609 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1109 AM CDT WED MAR 25 2009 NDC015-029-059-251730- /O.CON.KBIS.FF.W.0004.000000T0000Z-090325T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMONS ND-BURLEIGH ND-MORTON ND- 1109 AM CDT WED MAR 25 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR EAST CENTRAL MORTON...SOUTHWESTERN BURLEIGH AND EXTREME NORTHWESTERN EMMONS COUNTIES... AT 1030 AM CDT...NATIONAL WEATHER SERVICE EMPLOYEES VISUALLY CONFIRMED THAT THE ICE JAM LOCATED NEAR DOUBLE DITCH INDIAN VILLAGE TO THE NORTH OF BISMARCK REMAINS IN PLACE AND THAT SOME WATER IS FLOWING AROUND THE JAM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOW LYING AREAS OF MANDAN AND BISMARCK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4694 10101 4693 10050 4661 10036 4663 10099 $$ SCHECK/NH
647 WGUS73 KBIS 251727 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1227 PM CDT WED MAR 25 2009 NDC015-029-059-251731- /O.EXP.KBIS.FF.W.0004.000000T0000Z-090325T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMONS ND-BURLEIGH ND-MORTON ND- 1227 PM CDT WED MAR 25 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 PM CDT/1130 AM MDT/ FOR EAST CENTRAL MORTON...SOUTHWESTERN BURLEIGH AND EXTREME NORTHWESTERN EMMONS COUNTIES... THE NATIONAL WEATHER SERVICE IS WORKING VERY CLOSELY WITH CITY...COUNTY...AND STATE OFFICIALS TO MONITOR THE SITUATION. THOSE IN LOW LYING AREAS ON EITHER SIDE OF THE MISSOURI RIVER SHOULD REMAIN ALERT TO CONDITIONS THAT MAY CHANGE RAPIDLY DUE TO THE UNPREDICTABILITY OF ICE JAMS. A FLOOD WARNING REMAINS IN EFFECT FOR THE AREA UNTIL THURSDAY AFTERNOON. LAT...LON 4694 10101 4693 10050 4661 10036 4663 10099 $$ SCHECK/AS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 4:01 AM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Mar 25, 4:01 AM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 401 AM CDT WED MAR 25 2009 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT THE CENTER OF THE LOW PRESSURE STORM SYSTEM THAT BROUGHT BLIZZARD CONDITIONS TO MOST OF THE STATE WAS CENTERED OVER CENTRAL MINNESOTA THIS MORNING. WRAP AROUND PRECIPITATION EXTENDED AS FAR WEST AS BOTTINEAU TO JAMESTOWN...WITH SOME PRECIPITATION SHOWN ON RADAR RETURNS NEAR BISMARCK AND SOUTH. BLOWING SNOW LINGERS OVER EASTERN PORTIONS OF CENTRAL NORTH DAKOTA...WHERE NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WERE OCCURRING. EXPECTING WINDS TO STAY IN THIS RANGE TODAY FOR ROLETTE/RUGBY TO JAMESTOWN AND OAKES...AND THINKING FALLING AND BLOWING SNOW WILL KEEP VISIBILITIES DOWN TO BELOW A MILE FOR THE REST OF THE MORNING HOURS. WILL ALLOW THE THE CURRENT WINTER WEATHER ADVISORY FOR CENTRAL NORTH DAKOTA TO EXPIRE AT THE 4 AM PACKAGE ISSUANCE...EXCEPT WILL EXTEND THE ADVISORY UNTIL NOON FOR THE AFOREMENTIONED COUNTIES IN EASTERN PORTIONS OF CENTRAL NORTH DAKOTA. TODAYS MODELS ARE IN GOOD AGREEMENT...WITH THE LOW CENTER LIFTING NORTH INTO WESTERN ONTARIO BY THIS EVENING. THE LARGE UPPER LEVEL LOW ASSOCIATED WITH THIS SYSTEM...WHILE ALSO LIFTING NORTH...REMAINS OVER THE RED RIVER VALLEY IN MANITOBA. VORT ENERGY ROTATING AROUND THE WEST SIDE OF THE UPPER LOW MOVES SOUTH ACROSS NORTH DAKOTA TODAY THROUGH THURSDAY. THIS CYCLONIC FLOW ALOFT WITH AVAILABLE MOISTURE AND VORT ENERGY WILL KEEP LIGHT SNOW FALLING ACROSS THE FORECAST AREA THROUGH THURSDAY NIGHT. NORTHERN AND CENTRAL PORTIONS OF THE STATE WILL LIKELY SEE SOME LIGHT ACCUMULATIONS TODAY THROUGH THURSDAY...FROM 1 TO 3 INCHES OVER A 2-DAY PERIOD. BY FRIDAY THE UPPER LOW MOVES WELL TO THE EAST OF THE REGION...CAUGHT UP IN THE MAIN FLOW OF THE WESTERLIES. TEMPERATURES WILL REMAIN BELOW AVERAGE FOR THIS TIME OF YEAR. A SECONDARY COLD FRONT WILL SWEEP SOUTHWARD ACROSS THE STATE TONIGHT AND BRING ANOTHER SHOT OF COLD AIR. FRESH SNOW COVER OVER MOST OF THE AREA AND CLOUDY CONDITIONS WILL ALSO KEEP TEMPERATURES LOW. EXPECTING HIGHS TODAY FROM THE TEENS NORTH TO 20S SOUTH...WITH HIGHS MAINLY IN THE 20S THURSDAY AND FRIDAY. LOWS WILL LIKELY RANGE FROM 5 TO 15. .LONG TERM...SATURDAY THROUGH TUESDAY A SHORTWAVE TROUGH MOVING ONTO THE PACIFIC NORTHWEST COAST ON SATURDAY WILL BRING A CHANCE OF PRECIPITATION TO THE LOCAL AREA MAINLY SUNDAY AND SUNDAY NIGHT. AHEAD OF THIS SHORTWAVE WE SHOULD SEE A MAINLY DRY DAY ON SATURDAY. WE WILL REMAIN COOL COMPARED TO OUR NORMAL TEMPERATURES...BUT WELL WITHIN OUR NORMAL VARIABILITY FOR THIS TIME OF YEAR. MODELS SHOW SOME DIFFERENCES IN HANDLING THIS SHORTWAVE BUT ALL BRING A CHANCE OF PRECIPITATION INTO THE AREA BY SUNDAY AND EXIT THE AREA SUNDAY NIGHT AS THEY DEVELOP A LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS BY 12Z MONDAY. THE GFS IS FARTHER NORTH WITH THE QPF SUNDAY AND SUNDAY NIGHT...WITH MORE INFLUENCE FROM A NORTHERN STREAM SHORTWAVE TROUGH...AND AN INVERTED SURFACE TROUGH THAT EXTENDS NORTH FROM THE CENTRAL PLAINS SURFACE LOW INTO NORTH DAKOTA. THE ECMWF IS PRETTY SIMILAR TO ITS RUN 24 HOURS AGO...BRINGING A SWATH OF PRECIPITATION ACROSS THE SOUTHERN THIRD OF THE STATE...BUT THE RUN FROM 12 HOURS AGO WAS QUITE A BIT FARTHER NORTH. FOR NOW WILL CONTINUE WITH A MODEL BLEND BUT WILL INCREASE POPS INTO THE CHANCE CATEGORY IN THE WEST ON SUNDAY...AND IN THE WEST AND SOUTH CENTRAL ON SUNDAY NIGHT. STRONG WARM ADVECTION AHEAD OF THIS SYSTEM WOULD INDICATE A CHANCE OF FREEZING RAIN...ESPECIALLY IF PRECIP ARRIVES SATURDAY NIGHT. WE HAD A SLIGHT CHANCE OF LIGHT RAIN IN THE FAR SOUTHWEST SATURDAY NIGHT SO WE CHANGED THIS TO FREEZING RAIN AS SURFACE TEMPERATURES ARE FORECAST TO BE IN THE MID 20S. FOR THE TIME BEING...JUST KEPT A RAIN SNOW MIX ON SUNDAY...THEN ALL SNOW ON SUNDAY NIGHT...WE CAN FINE TUNE LATER ON. LATE IN THE EXTENDED PERIOD...SOME LINGERING LIGHT SNOW WILL REMAIN IN THE SOUTH AND EAST ON MONDAY AS THE CENTRAL PLAINS SYSTEM TRACKS INTO THE GREAT LAKES REGION. MODELS QUICKLY BRING ANOTHER WEAKER SYSTEM INTO THE AREA WHICH WILL KEEP TEMPERATURES COOL WITH A INTERMITTENT SMALL CHANCES OF PRECIPITATION THROUGH MID WEEK. MODELS THEN DIVERGE LATE IN THE PERIOD. && .AVIATION... MVFR CLOUDINESS...WITH AREAS IFR NEAR JMS...COVERS ALL BUT THE FAR SOUTHWEST CORNER OF THE LOCAL AREA. THE AREA OF VFR CIGS IN THE FAR SOUTHWEST IS EXPECTED TO EXPAND TO INCLUDE DIK THIS MORNING BUT PROBABLY NOT ISN OR BIS. LARGE AREA OF MVFR CIGS ACROSS SOUTHERN SASKATCHEWAN WILL THEN DROP SOUTH THIS AFTERNOON AND BRING MVFR CEILINGS BACK INTO THE SOUTHWEST AS THE UPPER TROUGH DROPS SOUTH INTO THE AREA. EXPECT NORTHWEST TO NORTHERLY SURFACE FLOW ACROSS FCST RTES THROUGH 12Z WED. MVFR CIGS WILL BE THE RULE ACROSS THE LOCAL AREA THROUGH THE FORECAST PERIOD. && .HYDROLOGY... AN AREAL FLOOD WARNING REMAINS IN EFFECT FOR ALL OF CENTRAL AND MOST OF WESTERN NORTH DAKOTA. RUNOFF FROM SNOW MELT AND RAIN...ALONG WITH ICE JAMS...HAVE PUSHED MANY RIVERS AND STREAMS ASSOCIATED WITH THE MISSOURI RIVER AND ITS TRIBUTARIES TO AND OVER FLOOD STAGE. A LARGE ICE JAM SOUTH OF BISMARCK/MANDAN CAUSED THE MISSOURI RIVER AT BISMARCK/MANDAN TO REACH FLOOD STAGE. FLOODING ON THE JAMES RIVER IS EXPECTED OVER THE NEXT SEVERAL DAYS. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON CDT TODAY FOR NDZ005-013-023- 025-037-048-051. && JV/TWH
Hazardous weather outlook, Mar 25, 5:07 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 507 AM CDT WED MAR 25 2009 NDZ017>020-031>036-040>047-050-261015- MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-MCINTOSH- 507 AM CDT WED MAR 25 2009 /407 AM MDT WED MAR 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN AREAL FLOOD WARNING AND VARIOUS RIVER FLOOD WARNINGS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAL AND RIVER FLOOD WARNINGS WILL LIKELY BE IN EFFECT FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ005-013-023-025-037-048-051-261015- ROLETTE-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- 507 AM CDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THIS MORNING FOR BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES TO LESS THAN A MILE AT TIMES MAKING TRAVEL HAZARDOUS. LIGHT SNOW LIKELY TODAY AND TONIGHT WITH ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE. AN AREAL FLOOD WARNING AND VARIOUS RIVER FLOOD WARNINGS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GOOD CHANCE OF LIGHT SNOW THURSDAY WITH ACCUMULATIONS UP TO AN INCH POSSIBLE. AREAL AND RIVER FLOOD WARNINGS WILL LIKELY BE IN EFFECT FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>004-009>012-021-022-261015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCLEAN-SHERIDAN- 507 AM CDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN AREAL FLOOD WARNING AND VARIOUS RIVER FLOOD WARNINGS ARE IN EFFECT. A GOOD CHANCE OF LIGHT SNOW TODAY AND TONIGHT WITH ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GOOD CHANCE OF LIGHT SNOW THURSDAY WITH ACCUMULATIONS UP TO AN INCH POSSIBLE. AREAL AND RIVER FLOOD WARNINGS WILL LIKELY BE IN EFFECT FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
In the hours before
Local storm report, Mar 25, 8:35 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
835 AM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLOOD MONTPELIER 46.70N 98.59W
03/25/2009 STUTSMAN ND CO-OP OBSERVER
JAMES RIVER UP TEN INCHES OVERNIGHT WITH WATER OVER THE
HIGHWAY 37 BRIDGE IN MONTPELIER.
&&
PJALocal storm report, Mar 25, 8:42 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
842 AM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW WILTON 47.16N 100.78W
03/25/2009 M6.0 INCH MCLEAN ND CO-OP OBSERVER
24 HOUR SNOWFALL 6.0 STORM TOTAL IS 8.0.
0800 AM SNOW MONTPELIER 46.70N 98.59W
03/25/2009 M3.0 INCH STUTSMAN ND CO-OP OBSERVER
24 HOUR SNOWFALL 3.0.
0800 AM SNOW 5 NW BISMARCK 46.86N 100.86W
03/25/2009 M4.5 INCH BURLEIGH ND CO-OP OBSERVER
24 HOUR SNOWFALL 4.5 INCHES. STORM TOTAL 8.3.
0800 AM SNOW 2 S MINOT 48.20N 101.30W
03/25/2009 M5.0 INCH WARD ND CO-OP OBSERVER
24 HOUR SNOWFALL 5.0 INCHES. STORM TOTAL 10.0 INCHES
&&
LLPLocal storm report, Mar 25, 8:48 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
848 AM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW UNDERWOOD 47.46N 101.14W
03/25/2009 M2.6 INCH MCLEAN ND CO-OP OBSERVER
24 HOUR SNOWFALL 2.6 INCHES. STORM TOTAL 6.2 INCHES.
&&
LLPLocal storm report, Mar 25, 8:49 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
849 AM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM SNOW 3 E HAZEN 47.29N 101.56W
03/23/2009 E3.0 INCH MERCER ND PUBLIC
3 INCHES OF SNOW ESTIMATED ON THE GROUND. VERY LOW
VISIBILITIES BETWEEN NEW SALEM AND HAZEN REPORTED.
0129 AM HEAVY SNOW DICKINSON 46.88N 102.79W
03/24/2009 E6.5 INCH STARK ND LAW ENFORCEMENT
ESTIMATED 5 TO 8 INCHES OF SNOW WITH ZERO VISIBILITY AT
TIMES.
0253 AM BLIZZARD HETTINGER 46.00N 102.64W
03/24/2009 ADAMS ND ASOS
THREE HOURS OF ONE QUARTER MILE VISIBILITY WITH FREQUENT
GUSTS OF OVER 45 MPH BASED UPON THE 1037 PM MDT
OBSERVATION ON MARCH 23 THROUGH THE 153 AM MDT
OBSERVATION ON MARCH 24. PEAK WIND GUST OF 55 MPH AT 107
AM MDT. ONE QUARTER MILE VISIBILITIES OCCASIONALLY RISING
TO ONE HALF MILE WERE REPORTED PRIOR TO 1037 PM MDT ON
MARCH 23 BEGINING AT 539 PM MDT.
0256 AM BLIZZARD DICKINSON 46.88N 102.79W
03/24/2009 STARK ND ASOS
THREE HOURS OF ONE QUARTER MILE VISIBILITY AND FREQUENT
GUSTS OF 35 MPH OR GREATER FROM 1017 PM MDT ON MARCH 23
TO 156 AM MDT ON MARCH 24, BASED UPON THE ASOS
OBSERVATIONS. ONE QUARTER MILE VISIBILITIES RISING
OCCASIONALLY TO ONE HALF MILE WERE REPORTED PRIOR TO 1017
PM MDT ON MARCH 23, BEGINING AT 622 PM MDT.
0600 AM SNOW FORT YATES 46.09N 100.63W
03/24/2009 M2.0 INCH SIOUX ND CO-OP OBSERVER
24 HOUR SNOWFALL AT THE FORT YATES CO-OP SITE.
0600 AM SNOW MINOT 48.23N 101.30W
03/24/2009 M3.0 INCH WARD ND CO-OP OBSERVER
24 HOUR SNOWFALL AT MINOT NORTH HILL.
0700 AM SNOW 5 NW BISMARCK 46.86N 100.86W
03/24/2009 M3.8 INCH BURLEIGH ND CO-OP OBSERVER
24 HOUR SNOWFALL.
0700 AM SNOW 4 NW HAZELTON 46.53N 100.34W
03/24/2009 M2.4 INCH EMMONS ND CO-OP OBSERVER
24 HOUR SNOWFALL, TOTAL PRECIPITATION FOR THE LAST 24
HOURS IS 2.12 INCHES.
0700 AM HEAVY SNOW BOWMAN 46.18N 103.39W
03/24/2009 M13.8 INCH BOWMAN ND CO-OP OBSERVER
24 HOUR SNOWFALL.
0706 AM SNOW BISMARCK 46.81N 100.78W
03/24/2009 M3.0 INCH BURLEIGH ND OFFICIAL NWS OBS
STORM TOTAL SNOWFALL AS OF 7 AM CDT.
0718 AM SNOW DUNN CENTER 47.35N 102.62W
03/24/2009 E4.0 INCH DUNN ND CO-OP OBSERVER
24 HOUR SNOWFALL.
0750 AM SNOW BOTTINEAU 48.83N 100.44W
03/24/2009 M1.0 INCH BOTTINEAU ND CO-OP OBSERVER
24 HOUR SNOWFALL.
0750 AM SNOW BOTTINEAU 48.83N 100.44W
03/24/2009 E1.0 INCH BOTTINEAU ND CO-OP OBSERVER
24 HOUR SNOWFALL. ADDITIONAL SNOW FELL AFTER THE
OBSERVATION.
0800 AM SNOW UNDERWOOD 47.46N 101.14W
03/24/2009 M3.6 INCH MCLEAN ND CO-OP OBSERVER
24 HOUR SNOWFALL.
0800 AM SNOW 2 S MINOT 48.20N 101.30W
03/24/2009 M5.0 INCH WARD ND CO-OP OBSERVER
24 HOUR SNOWFALL.
0800 AM HEAVY SNOW FLASHER 46.46N 101.23W
03/24/2009 M9.0 INCH MORTON ND CO-OP OBSERVER
24 HOUR SNOWFALL. ADDITIONAL SNOW FELL AFTER THE
OBSERVATION.
0800 AM HEAVY SNOW BOWMAN 46.18N 103.39W
03/24/2009 M13.8 INCH BOWMAN ND CO-OP OBSERVER
24 HOUR SNOWFALL.
0808 AM SNOW WILTON 47.16N 100.78W
03/24/2009 M2.0 INCH MCLEAN ND CO-OP OBSERVER
24 HOUR SNOWFALL.
0900 AM HEAVY SNOW 2 NW BEULAH 47.28N 101.81W
03/24/2009 M12.3 INCH MERCER ND CO-OP OBSERVER
24 HOUR SNOWFALL.
0900 AM HEAVY SNOW 9 NE DRAKE 48.02N 100.24W
03/24/2009 M7.0 INCH PIERCE ND CO-OP OBSERVER
24 HOUR SNOWFALL, 24 HOUR PRECIPITATION TOTAL IS 1.64
INCHES.
0900 AM HEAVY SNOW NEW SALEM 46.85N 101.41W
03/24/2009 M7.5 INCH MORTON ND CO-OP OBSERVER
24 HOUR SNOWFALL.
0900 AM HEAVY SNOW 2 NW BEULAH 47.28N 101.81W
03/24/2009 E12.3 INCH MERCER ND CO-OP OBSERVER
24 HOUR SNOWFALL. SNOW CONTINUED AFTER OBSERVATION.
0900 AM HEAVY SNOW RICHARDTON 46.88N 102.32W
03/24/2009 M12.0 INCH STARK ND CO-OP OBSERVER
24 HOUR SNOWFALL.
1219 PM HEAVY SNOW MARMARTH 46.29N 103.92W
03/24/2009 M22.5 INCH SLOPE ND CO-OP OBSERVER
0135 PM BLIZZARD DICKINSON 46.88N 102.79W
03/24/2009 STARK ND PUBLIC
18 INCHES OF SNOW REPORTED.
0230 PM HEAVY SNOW DUNN CENTER 47.35N 102.62W
03/24/2009 M8.0 INCH DUNN ND CO-OP OBSERVER
24 HOUR SNOWFALL.
0326 PM HEAVY SNOW MINOT 48.23N 101.30W
03/24/2009 E8.0 INCH WARD ND BROADCAST MEDIA
0527 PM HEAVY SNOW DES LACS 48.26N 101.56W
03/24/2009 E9.0 INCH WARD ND PUBLIC
BROADCAST MEDIA RELAYED REPORT.
0538 PM HEAVY SNOW RUSO 47.84N 100.93W
03/24/2009 E10.0 INCH MCLEAN ND PUBLIC
LATEST STORM TOTAL SNOWFALL AMOUNT. REPORT RELAYED FROM
BROADCAST MEDIA.
0541 PM HEAVY SNOW KIEF 47.86N 100.51W
03/24/2009 E7.0 INCH MCHENRY ND PUBLIC
LATEST STORM TOTAL SNOWFALL AMOUNT. REPORT RELAYED FROM
BROADCAST MEDIA.
0541 PM HEAVY SNOW NEWBURG 48.72N 100.91W
03/24/2009 E10.0 INCH BOTTINEAU ND PUBLIC
LATEST STORM TOTAL SNOWFALL AMOUNT. PUBLIC ESTIMATED 8-10
INCHES. REPORT RELAYED FROM BROADCAST MEDIA.
0544 PM HEAVY SNOW SHERWOOD 48.96N 101.63W
03/24/2009 E5.0 INCH RENVILLE ND PUBLIC
LATEST STORM TOTAL SNOWFALL AMOUNT. REPORT RELAYED FROM
BROADCAST MEDIA.
0630 PM HEAVY SNOW GOLDEN VALLEY 47.29N 102.07W
03/24/2009 E8.0 INCH MERCER ND CO-OP OBSERVER
STILL SNOWING.
0928 PM HEAVY SNOW GLEN ULLIN 46.82N 101.83W
03/24/2009 M13.5 INCH MORTON ND PUBLIC
24 HOUR SNOWFALL.
1058 PM HEAVY SNOW TAYLOR 46.90N 102.43W
03/24/2009 M12.0 INCH STARK ND CO-OP OBSERVER
STORM TOTAL.
0100 AM HEAVY SNOW BISMARCK 46.81N 100.78W
03/25/2009 M8.1 INCH BURLEIGH ND OFFICIAL NWS OBS
STORM TOTAL SNOWFALL FROM THE EVENING OF MARCH 23 THROUGH
MARCH 24.
0500 AM SNOW LANSFORD 48.63N 101.38W
03/25/2009 M4.6 INCH BOTTINEAU ND CO-OP OBSERVER
24 HOUR AND STORM TOTAL SNOWFALL.
0600 AM HEAVY SNOW MINOT 48.23N 101.30W
03/25/2009 M8.0 INCH WARD ND CO-OP OBSERVER
STORM TOTAL SNOWFALL FROM MARCH 23 THROUGH 24.
0600 AM HEAVY SNOW FORT YATES 46.09N 100.63W
03/25/2009 M6.0 INCH SIOUX ND CO-OP OBSERVER
24 HOUR SNOWFALL.
0600 AM HEAVY SNOW FORT YATES 46.09N 100.63W
03/25/2009 M8.0 INCH SIOUX ND CO-OP OBSERVER
STORM TOTAL SNOW FROM MARCH 23 THROUGH 24.
0600 AM SNOW MINOT 48.23N 101.30W
03/25/2009 M5.0 INCH WARD ND CO-OP OBSERVER
24 HOUR SNOWFALL
0617 AM HEAVY SNOW HARVEY 47.77N 99.94W
03/25/2009 E7.0 INCH WELLS ND BROADCAST MEDIA
STORM TOTAL SNOWFALL.
0715 AM SNOW BOTTINEAU 48.83N 100.44W
03/25/2009 M1.5 INCH BOTTINEAU ND CO-OP OBSERVER
24 HOUR SNOWFALL
0715 AM SNOW BOTTINEAU 48.83N 100.44W
03/25/2009 M2.5 INCH BOTTINEAU ND CO-OP OBSERVER
STORM TOTAL FROM MARCH 23 THROUGH 24.
0741 AM SNOW 5 NW LINTON 46.32N 100.31W
03/25/2009 M3.0 INCH EMMONS ND CO-OP OBSERVER
24 HOUR SNOWFALL.
0800 AM HEAVY SNOW WILTON 47.16N 100.78W
03/25/2009 M6.0 INCH MCLEAN ND CO-OP OBSERVER
24 HOUR SNOWFALL 6.0 STORM TOTAL IS 8.0.
0800 AM SNOW 5 NW BISMARCK 46.86N 100.86W
03/25/2009 M4.5 INCH BURLEIGH ND CO-OP OBSERVER
24 HOUR SNOWFALL 4.5 INCHES. STORM TOTAL 8.3.
0800 AM SNOW 2 S MINOT 48.20N 101.30W
03/25/2009 M5.0 INCH WARD ND CO-OP OBSERVER
24 HOUR SNOWFALL 5.0 INCHES. STORM TOTAL 10.0 INCHES
0800 AM SNOW MONTPELIER 46.70N 98.59W
03/25/2009 M3.0 INCH STUTSMAN ND CO-OP OBSERVER
24 HOUR SNOWFALL 3.0.
0815 AM FLOOD MONTPELIER 46.70N 98.59W
03/25/2009 STUTSMAN ND CO-OP OBSERVER
JAMES RIVER UP TEN INCHES OVERNIGHT WITH WATER OVER THE
HIGHWAY 37 BRIDGE IN MONTPELIER.
0830 AM SNOW UNDERWOOD 47.46N 101.14W
03/25/2009 M2.6 INCH MCLEAN ND CO-OP OBSERVER
24 HOUR SNOWFALL 2.6 INCHES. STORM TOTAL 6.2 INCHES.
&&
LLPLocal storm report, Mar 25, 9:04 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
904 AM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM SNOW FLASHER 46.46N 101.23W
03/25/2009 M2.0 INCH MORTON ND CO-OP OBSERVER
24 HOUR SNOWFALL 2.0 INCHES. STORM TOTAL 11.0 INCHES.
0901 AM SNOW GARRISON 47.65N 101.42W
03/25/2009 M2.0 INCH MCLEAN ND CO-OP OBSERVER
24 HOUR SNOWFALL 2.0 INCHES. STORM TOTAL 6.0 INCHES.
&&
LLPLocal storm report, Mar 25, 9:06 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
906 AM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM FLOOD MONTPELIER 46.70N 98.59W
03/25/2009 STUTSMAN ND CO-OP OBSERVER
3 HOMES EVACUATED IN MONTPELIER. WATER ENTERING HOMES.
&&
LLPThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:03 PM CDT | Winter Weather Advisory | BIS | Adams, Bottineau, Bowman, Burke, Burleigh, Dickey and 21 more | 9 hr |
| Mar 25, 4:53 AM CDT | Winter Weather Advisory | BIS | Dickey, Foster, LaMoure, Pierce, Rolette, Stutsman and 1 more | 6 hr |
| Mar 25, 8:33 AM CDT | Flash Flood Warning | BIS | Burleigh | 3 hr |
| Mar 25, 4:04 PM CDT | Winter Weather Advisory | BIS | Bottineau, Burke, Burleigh, Foster, Kidder, LaMoure and 11 more | 12 hr |
Nearby
Flash Flood Warnings in North Dakota, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.